'Synthetic cannabinoids sold on street pose serious danger'

By
December 1, 2010 19:29
1 minute read.

 
X

Dear Reader,
As you can imagine, more people are reading The Jerusalem Post than ever before. Nevertheless, traditional business models are no longer sustainable and high-quality publications, like ours, are being forced to look for new ways to keep going. Unlike many other news organizations, we have not put up a paywall. We want to keep our journalism open and accessible and be able to keep providing you with news and analyses from the frontlines of Israel, the Middle East and the Jewish World.

As one of our loyal readers, we ask you to be our partner.

For $5 a month you will receive access to the following:

  • A user experience almost completely free of ads
  • Access to our Premium Section
  • Content from the award-winning Jerusalem Report and our monthly magazine to learn Hebrew - Ivrit
  • A brand new ePaper featuring the daily newspaper as it appears in print in Israel

Help us grow and continue telling Israel’s story to the world.

Thank you,

Ronit Hasin-Hochman, CEO, Jerusalem Post Group
Yaakov Katz, Editor-in-Chief

UPGRADE YOUR JPOST EXPERIENCE FOR 5$ PER MONTH Show me later Don't show it again

A warning against using synthetic cannabis -- known on the street as "Mabsuton," "Space," "Mr. Nice Guy" and "Lemon Grass" -- was issued by the Health Ministry on Wednesday. The chemical substance has begun to be sold in kiosks and purchased by teenagers and adults.

The ministry said it regarded as very serious any sales or use of these dangerous substances.

The drug contains synthetic cannabinoids that are liable to be five times strong than natural marijuana, the ministry said. These work on the CB1 receptor, which is found in abundance in the central nervous system and known to lead to behavioral changes. The use of synthetic cannabinoid causes physiological changes such as harm to the memory, changes in pain sensation and difficulty moving around. It can lead to addiction, and halting its use can lead to symptoms such as disquiet, a strong urge for the drug, nightmare, excessive seating, dizziness, headaches and tremors.

People who use is suffer from dry mouth, thirst, light paranoia, insomnia, a feeling of weakness and heaviness and vision problems, the ministry said. Deputy Health Minister Ya’acov Litzman has received a recommendation to put synthetic cannabinoids on the list of dangerous drugs; he said he aims to do so.

Related Content

Breaking news
August 20, 2018
Gunshots fired at U.S. embassy in Turkey, no casualties

By REUTERS